Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 6, NWS Boise, ID

March 20, 20117 counties in Idaho

NWS Boise, ID issued this wind advisory at Mar 20, 2011, 3:17 AM MDT for 7 counties in Idaho. It took effect at Mar 20, 2011, 9:06 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2011, 3:17 AM MDT (09:17 UTC)
In effect from
Mar 20, 2011, 9:06 AM MDT
Expired
Mar 20, 2011, 8:00 PM MDT
In force
11 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Owyhee County, ID, Payette County, ID, Washington County, ID

The radar

The Boise radar (KCBX), 20 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 9.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2011-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2011-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1750 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

170 
WWUS75 KBOI 200917
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
317 AM MDT SUN MAR 20 2011

IDZ012-014-210000-
/O.NEW.KBOI.WI.Y.0006.110320T1800Z-110321T0000Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
317 AM MDT SUN MAR 20 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY
FOR THE UPPER TREASURE VALLEY AND NEARBY PART OF THE LOWER
TREASURE VALLEY IN IDAHO...WHICH IS IN EFFECT FROM NOON MDT TO 6
PM MDT TODAY. THE AREA OF STRONGEST WINDS WILL EXTEND FROM NEAR
GLENNS FERRY...THROUGH MOUNTAIN HOME...BOISE...NAMPA...AND TO
CALDWELL.

* WINDS...SUSTAINED SOUTHEAST WINDS INCREASING TO 30 MPH WITH
  GUSTS TO 45 MPH.

* TIMING...THIS AFTERNOON.

* IMPACTS...TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES. MINOR
  PROPERTY DAMAGE POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
3 follow-up statements
694 
WWUS75 KBOI 201506
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
906 AM MDT SUN MAR 20 2011

IDZ014-210000-
/O.EXT.KBOI.WI.Y.0006.110320T1506Z-110321T0000Z/
UPPER TREASURE VALLEY-
906 AM MDT SUN MAR 20 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FOR THE UPPER TREASURE VALLEY UNTIL
6 PM MDT THIS EVENING.

* WINDS...SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES. MINOR 
  PROPERTY DAMAGE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ012-210000-
/O.CON.KBOI.WI.Y.0006.110320T1800Z-110321T0000Z/
LOWER TREASURE VALLEY ID-
906 AM MDT SUN MAR 20 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FOR THE IDAHO PORTION OF THE
LOWER TREASURE VALLEY UNTIL 6 PM MDT THIS EVENING.

* WINDS...SOUTHEAST WINDS INCREASING TO 30 MPH WITH GUSTS TO 45
  MPH.

* TIMING...THIS AFTERNOON.

* IMPACTS...TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES. MINOR 
  PROPERTY DAMAGE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
903 
WWUS75 KBOI 202343
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
543 PM MDT SUN MAR 20 2011

IDZ012-014-210200-
/O.EXT.KBOI.WI.Y.0006.000000T0000Z-110321T0200Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
543 PM MDT SUN MAR 20 2011

...WIND ADVISORY EXTENDED IN TIME UNTIL 8 PM MDT THIS EVENING...

THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 8PM MDT FOR THE UPPER
AND LOWER TREASURE VALLEY OF IDAHO. 

* WINDS...SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS AROUND 50 MPH.
  WINDS SHOULD DROP OFF SIGNIFICANTLY AFTER 8PM WHICH IS ALSO
  AROUND SUNSET.

* TIMING...THROUGH 8PM MDT THIS EVENING. 

* IMPACTS...TRAVEL PROBLEMS FOR HIGH PROFILE VEHICLES. MINOR 
  PROPERTY DAMAGE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
874 
WWUS75 KBOI 210149
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
749 PM MDT SUN MAR 20 2011

IDZ012-014-210300-
/O.EXP.KBOI.WI.Y.0006.000000T0000Z-110321T0200Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
749 PM MDT SUN MAR 20 2011

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING FOR THE
UPPER AND LOWER TREASURE VALLEY OF IDAHO. 

* WINDS...GUSTY SOUTHEAST WINDS WILL CONTINUE FOR A COUPLE HOURS
  MORE BUT SPEEDS HAVE DIMINISHED TO BELOW ADVISORY LEVELS.

* IMPACTS...BE AWARE OF CONTINUED GUSTY CONDITIONS THIS EVENING.
  HIGH PROFILE VEHICLES NEED TO REMAIN ALERT FOR GUSTY CROSSWINDS
  THROUGH MIDNIGHT. 



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 20, 3:08 AM MDT, 9 minutes earlier.

Area forecast discussion, Mar 20, 3:08 AM MDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
308 AM MDT SUN MAR 20 2011

.SHORT TERM...DEEP LOW PRESSURE SYSTEM...AT 08Z SURFACE LOW JUST
OFF NRN CALIF COAST AT 39/125...AND UPPER LOW CLEARLY SEEN 39/131.
ENHANCED HIGH CLOUDS HAVE SPREAD INTO SRN OREGON AND NWRN NEVADA
BUT LITTLE IF ANY PCPN SO FAR IN THOSE AREAS.  THE SURFACE LOW IS
FORECAST TO MOVE SLOWLY EAST REACHING NCENTRAL NEVADA 12Z MONDAY
THEN TURNING NEWD ACROSS SRN IDAHO MONDAY...IDEAL TRACK FOR PCPN IN
OUR CWA ALTHOUGH BOTH THE SURFACE AND UPPER LOWS WILL BE WEAKENING
MONDAY. BUT GETTING BACK TO TODAY...TIGHT EAST-WEST SURFACE PRESSURE
GRADIENT AND STRONG SSWLY FLOW ALOFT WILL PRODUCE GUSTY SE WINDS IN
THE SNAKE BASIN TODAY...REACHING ADVISORY SPEEDS THIS AFTERNOON IN
THE UPPER TREASURE VALLEY AND IDAHO PART OF THE LOWER TREASURE
VALLEY.  ORIENTATION OF SURFACE PRESSURE GRADIENT DOES NOT SUPPORT
STRONG WINDS IN THE MAGIC VALLEY OR THE OREGON PART OF THE TREASURE
VALLEY...BUT MODERATE SELY WINDS CAN BE EXPECTED AT MOST LOCATIONS
TODAY...WITH MODERATE TO STRONG SOUTH OR SWLY WINDS ON HIGHER
EXPOSED MOUNTAINS.  ALONG WITH THE WIND WILL BE FULL MIXING AND
WARMING DOWNSLOPE SURFACE WIND COMPONENT RESULTING IN WARMER
AFTERNOON TEMPS IN THE SNAKE BASIN AND OTHER LOW VALLEYS.  AS FOR
PCPN...WE EXPECT IT TO GET INTO SRN HARNEY AND MALHEUR COUNTIES
THIS MORNING THEN SPREAD MOST OF THE REST OF OREGON ZONES THIS
AFTERNOON...THEN INTO IDAHO ZONES TONIGHT...THEN OVER ALL ZONES
MONDAY...AND CONCENTRATING ON IDAHO ZONES MONDAY AFTERNOON AS THE
SURFACE LOW MOVES THROUGH.  SURFACE COLD FRONT ATTACHED TO THE LOW
WILL SHIFT SE WINDS TO WEST MONDAY...AND MAX TEMPS MONDAY WILL BE
LOWER THAN TODAY.

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY...MODELS IN RELATIVELY GOOD
AGREEMENT THAT THE LONGWAVE TROUGH WILL REMAIN OFF THE COAST WITH
SHORTWAVES RIPPLING ACROSS THE FORECAST AREA THROUGH THE WEEK...
THOUGH TIMING DIFFERENCES BETWEEN MODELS START TO INCREASE BY NEXT
WEEKEND. LOOKS QUITE WET MONDAY NIGHT AS FIRST SHORTWAVE MOVES
THROUGH AND DROPS TEMPERATURES BELOW NORMAL...WITH SHOWERS LINGERING
THROUGH TUESDAY. TUESDAY NIGHT AND EARLY WEDNESDAY LOOK TO HAVE BEST
CHANCE FOR DRY CONDITIONS ACROSS OUR AREA AS A POTENT SURFACE LOW IS
SPINNING UP OFF THE COAST AT THAT TIME.  A COUPLE MORE SHORT WAVES
SHOULD EJECT FROM THE LOW AND PASS OVER THE AREA LATER IN THE WEEK
...KEEPING POPS ABOVE NORMAL AND TEMPERATURES BELOW NORMAL THROUGH
THE PERIOD.

&&

.AVIATION...MOSTLY VFR...BUT AREAS OF MVFR IN SNOW SHOWERS SPREADING
INTO OREGON IN THE MORNING AND INTO IDAHO IN THE AFTERNOON. BIGGER
STORY WILL BE GUSTY SOUTHEAST SURFACE WINDS AND MODERATE SOUTHEAST
WINDS ALOFT THROUGH THE DAY AS A POTENT SURFACE LOW PRESSURE SYSTEM
ALONG THE OREGON COAST MOVES NORTHWARD. SURFACE WINDS GENERALLY
15-25 KTS BUT WITH GUSTS TO 40 KTS POSSIBLE...AND 30-40 KTS FROM THE
SOUTHEAST AT 10K FEET MSL.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM NOON MDT TO 6 PM MDT TODAY IDZ012-014.
OR...NONE.

&&

WEATHER.GOV/BOISE

SHORT TERM...LC
LONG TERM....TB/DD
AVIATION.....TB
Hazardous weather outlook, Mar 19, 5:57 AM MDT, 21 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
557 AM MDT SAT MAR 19 2011

IDZ011>016-028>030-033-ORZ061>064-201200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
557 AM MDT SAT MAR 19 2011 /457 AM PDT SAT MAR 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.